Pneumatosis intestinalis in a patient of myasthenia gravis treated with high-dose corticosteroid

Kaori Kameyama, Yoshimasa Noguchi, Takashi Matsumoto, Hiroshi Takenawa, Hiroto Fujigasaki, Takashi Kanda, Hidehiro Mizusawa

研究成果: Article査読

6 被引用数 (Scopus)

抄録

We report a patient who developed persistent and severe diarrhea in the course of high-dose corticosteroid therapy for myasthenia gravis (MG). The patient, a 37-year-old woman, developed diplopia, ptosis, and muscle weakness with fatigability, She was admitted to our hospital and was diagnosed as having MG, Five months after thymectomy and oral corticosteroid administration, she developed abdominal pain and severe diarrhea, Abdominal X-ray showed extensive pericolic gas accumulation surrounding the ascending and transverse colon. She was diagnosed as having pneumatosis intestinalis (PI). Hyperbaric therapy was not effective. Symptoms began to improve gradually when the dose of prednisolone was reduced, PI is a rare condition characterized by gas-filled cysts or linear gas in the bowel wall caused by a variety of disorders and drugs such as necrotizing colitis, obstructive pulmonary diseases, and immunosuppressants. In the present case, PI appeared to be induced by corticosteroid therapy. To our knowledge, MG complicated by PI is unusual, but this rare case highlights the importance of taking it into consideration during steroid therapy for MG.

本文言語English
ページ(範囲)277-280
ページ数4
ジャーナルClinical Neurology
43
5
出版ステータスPublished - 2003 5 1
外部発表はい

ASJC Scopus subject areas

  • 臨床神経学

フィンガープリント

「Pneumatosis intestinalis in a patient of myasthenia gravis treated with high-dose corticosteroid」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル